Brompheniramine / Pseudoephedrine Pregnancy Warnings
Brompheniramine: A monitoring study including 65 mother-child pairs that had first trimester brompheniramine exposure showed a statistically significant association with congenital defections 412 any time pregnancy exposures were not associated with any malformations. Use of antihistamines during the last 2 weeks of pregnancy was associated with retrolental fibroplasia in premature infants .Pseudoephedrine: A monitoring study of 50, 282 mother/child pairs suggested a link to categories of minor malformations including inguinal hernia and clubfoot. Pseudoephedrine may be associated with gastroschisis, but this may also be caused by maternal health factors. First trimester oral decongestant exposure or maternal smoking may increase the risk of gastroschisis, small intestinal atresia , and hemifacial microsomia.US FDA pregnancy category Not Assigned: The US FDA has amended the pregnancy labeling rule for prescription drug products to require labeling that includes a summary of risk, a discussion of the data supporting that summary, and relevant information to help health care providers make prescribing decisions and counsel women about the use of drugs during pregnancy. Pregnancy categories A, B, C, D, and X are being phased out.
The manufacturer makes no recommendation regarding use during pregnancy.US FDA pregnancy category: Not assigned
What Is Dimetapp Nighttime Cold & Congestion
Dimetapp Nighttime Cold & Congestion is a combination medicine used to treat runny or stuffy nose, sneezing, itching, watery eyes, and sinus congestion caused by allergies, the common cold, or the flu.
Dimetapp Nighttime Cold & Congestion may also be used for purposes not listed in this medication guide.
What Other Drugs Will Affect Dimetapp Cold & Allergy
Ask a doctor or pharmacist before using Dimetapp Cold & Allergy if you are also using any other drugs, including prescription and over-the-counter medicines, vitamins, and herbal products. Some medicines can cause unwanted or dangerous effects when used together. Not all possible interactions are listed in this medication guide.
Taking this medicine with other drugs that make you sleepy or slow your breathing can worsen these effects. Ask your doctor before taking Dimetapp Cold & Allergy with a sleeping pill, narcotic pain medicine, muscle relaxer, or medicine for anxiety, depression, or seizures.
Recommended Reading: When Can You Start Feeling Pregnancy Symptoms
What Drugs And Food Should I Avoid While Taking Dimetapp Decongestant
Avoid taking this medication if you also take diet pills, caffeine pills, or other stimulants . Taking a stimulant together with a decongestant can increase your risk of unpleasant side effects.
Ask a doctor or pharmacist before using any other cough or cold medicine. Many combination medicines contain pseudoephedrine or another decongestant. Taking certain products together can cause you to get too much of this type of medicine.
Always Carefully Read And Follow The Instructions Provided On The Packaging
The dose of the different cold and cough medicines will be different, depending on the product. They are available as capsules, tablets, liquid or as a powder that you mix in water. Follow the directions on the label or the packaging. It will tell you how much to take, how often to take it, and any special instructions. Ask your pharmacist for advice, if you have any questions.
Also Check: Can I Get Period And Be Pregnant
What Is This Medicine
IBUPROFEN PSEUDOEPHEDRINE is a combination of a non-steroidal anti-inflammatory drug and a decongestant. It is used to treat the aches and pains, congestion, and fever of the common cold, flu, or sinus problems.
This medicine may be used for other purposes ask your health care provider or pharmacist if you have questions.
COMMON BRAND NAME: Advil Childrens Cold, Dimetapp Childrens Cold and Fever, Motrin Childrens Cold
How Much To Use
Take 2 capsules orally with water every 4-6 hours as necessary.
Do not exceed 8 liquid capsules in 24 hours.
Do not give this product in children under 12 years of age.
Do not exceed recommended dosage. Dimetapp PSE Cough, Cold & Flu Day Relief Liquid Caps should not be used for more than few days at a time except on medical advice.
A persistent cough may be a sign of a serious condition. If symptoms do not improve within 7 days , tend to recur, or are accompanied by rash, persistent headache, fever that lasts for more than 3 days, or if new symptoms occur, you should consult a physician.
Recommended Reading: Can You Tell Your Pregnant At 4 Weeks
Which Allergy Medications Should You Never Take Together
Although you can take some medications together to treat allergy symptoms, combining certain medications can be very dangerous. Different oral antihistamines such as diphenhydramine, cetirizine, loratadine, levocetirizine, desloratadine, and fexofenadine should never be taken together. Taking different oral antihistamines together can lead to an antihistamine overdose.
Signs of an overdose may include the following:
Fast or racing heartbeat
Poor balance or coordination
If someone you know may be experiencing an overdose, call 911 immediately or use the Poison Control helpline at .
Safe Medications For Pregnant Women
Your obstetrician from Genesee Valley OB/GYN will review any medications you are currently taking to decide what is safe to continue taking during pregnancy. Some medications and herbal supplements can increase your chance of birth defects, and your doctor will review any medication you may need to stop taking if youre pregnant or trying to become pregnant. Over-the-counter medicines like acetaminophen, allergy medicine, and cold medicines are generally safe to take, while aspirin and ibuprofen should be avoided.
Also Check: How To Get Rid Of Hemorrhoids During Pregnancy
Antipsychotics Tranquilizers And Sedatives
Some OTC cold remedies have ingredients that can make you feel sleepy. If you have a bad cough thats been keeping you awake at night, that can be helpful. However, certain antipsychotics and tranquilizers also have sedative effects. If you take these drugs with cough medicine, some decongestants, or an antihistamine, the sedating effect can be intensified.
What Is Dimetapp Cold & Allergy
Dimetapp Cold & Allergy contains a combination of brompheniramine and phenylephrine. Brompheniramine is an antihistamine that reduces the effects of natural chemical histamine in the body. Histamine can produce symptoms of sneezing, itching, watery eyes, and runny nose.
Phenylephrine is a decongestant that shrinks blood vessels in the nasal passages. Dilated blood vessels can cause nasal congestion .
Dimetapp Cold & Allergy may also be used for purposes not listed in this medication guide.
Also Check: How Do You Calculate How Many Weeks Pregnant
Safe Medications During Pregnancy
Safe Medications for Pregnant Women. Your obstetrician from Genesee Valley OB/GYN will review any medications you are currently taking to decide what is safe to continue taking during pregnancy. Some medications and herbal supplements can increase your chance of birth defects, and your doctor will review any medication you may need to stop taking if youre
How Is This Medicine Best Taken
Use this medicine as ordered by your doctor. Read all information given to you. Follow all instructions closely.
- Take with or without food. Take with food if it causes an upset stomach.
- Measure liquid doses carefully. Use the measuring device that comes with this medicine . If there is none, ask the pharmacist for a device to measure this medicine .
What do I do if I miss a dose?
- If you take this medicine on a regular basis, take a missed dose as soon as you think about it.
- If it is close to the time for your next dose, skip the missed dose and go back to your normal time.
- Do not take 2 doses at the same time or extra doses.
- Many times this medicine is taken on an as needed basis. Do not take more often than told by the doctor.
Also Check: How Early Can Tell If Pregnant
Cold Medications That Are Okay To Take During Pregnancy
The following drugs have been studied or used relatively often in pregnant women and are generally considered safe to use when you’re expecting:
- Acetaminophinto relieve pain and reduce fevers. It’s best to take the minimum effective dose for only as long as you need it, and to never exceed the recommended maximum dosage per day.
- Antihistaminesto relieve nasal congestion. Antihistamines that are considered safe for pregnant women include:
Can I Take This Cold Medication With That One
Michael Menna, DO, is a board-certified, active attending emergency medicine physician at White Plains Hospital in White Plains, New York.
From fever to nasal congestion, body aches to sore throat, colds can come with several bothersome symptoms. Many reach for over-the-counter medications to ease themand some reach for more than one, especially if their cold symptoms are varied or severe. Some cold medications can be taken at the same time without issue, but other combinations can pose safety concerns.
Verywell / Theresa Chiechi
Recommended Reading: Can I Get Pregnant 1 Day After My Period
Dimetapp Cough And Cold Drug & Pharmaceuticals Available
Pregnancy Teratogenic Effects Pregnancy Category C. Animal reproduction studies have not been conducted with Dimetapp Cough and Cold Cough Syrup. It is also not known whether Dimetapp Cough and Cold Cough Syrup can cause fetal harm when administered to a pregnant woman or can affect reproduction capacity.
Before You Start To Take It
Tell your pharmacist or doctor if you have allergies to any other medicines, foods, preservatives or dyes.
Tell your pharmacist or doctor if you have or have had any of the following medical conditions:
- any other respiratory conditions
- liver or kidney disease
- heart disease and poor blood flow in the blood vessels of the heart
- stomach or duodenal ulcer, or other stomach problems
- bladder problems
Tell your pharmacist or doctor if you have a chronic cough. This medicine may make your cough worse.
Tell your pharmacist or doctor if you have a condition that produces large amounts mucus. This medicine may make your condition worse.
If you have not told your pharmacist or doctor about any of the above, tell him/her before you start taking Dimetapp PSE Cough, Cold & Flu Day Relief Liquid Caps.
Also Check: What Type Of Exercise Can I Do While Pregnant
Should I Alter My Travel Plans During Pregnancy
If your pregnancy is uncomplicated, no. If traveling by car, plan to stop every two hours and get out to walk to avoid blood clots. After 34 weeks, check with your physician. Always make sure your insurance and prenatal information are up-to-date and you have your physician’s contact information with you.
When You Must Not Take It
Do not take Dimetapp PSE Cough, Cold & Flu Day Relief Liquid Caps if you have an allergy to:
- any medicine containing paracetamol, dextromethorphan and pseudoephedrine
- any of the ingredients listed at the end of this leaflet.
Some of the symptoms of an allergic reaction may include:
- shortness of breath
- swelling of the face, lips tongue or other parts of the body
- rash, itching or hives on the skin.
Do not take this medicine if you are having an asthma attack.
Do not take this medicine if you:
- have very high blood pressure
- have severe coronary artery disease
- are taking prescription medication for depression, psychiatric or emotional conditions e.g. a monoamine oxidase inhibitor , selective serotonin reuptake inhibitor or for Parkinson’s disease, or for 2 weeks after stopping the medication. If you are unsure if your prescription medication contains any of these drugs, ask a doctor or pharmacist before taking this product.
Do not take this medicine if you are pregnant or plan to become pregnant. It may affect your developing baby if you take it during pregnancy. Your pharmacist or doctor will discuss the benefits and possible risks of taking the medicine during pregnancy.
Do not take this medicine if you are breastfeeding or plan to breastfeed. It passes into the breast milk and there is a possibility that the baby may be affected.
Do not use this product in children under 12 years of age.
Also Check: When Should Pregnancy Symptoms Start
How Should I Take Dimetapp Nighttime Cold & Congestion
Use exactly as directed on the label, or as prescribed by your doctor. Cold or cough medicine is only for short-term use.
Always follow directions on the medicine label about giving cough or cold medicine to a child. Do not use the medicine only to make a child sleepy. Death can occur from the misuse of cough or cold medicines in very young children.
Ask a doctor before giving the medicine to a child.
Measure liquid medicine carefully. Use the dosing syringe provided, or use a medicine dose-measuring device .
If you need surgery or medical tests, tell the doctor ahead of time if you have taken a cold medicine within the past few days.
Store at room temperature away from moisture and heat.
Brompheniramine / Pseudoephedrine Pregnancy And Breastfeeding Warnings
Medically reviewed by Drugs.com. Last updated on Jan 28, 2022.
Brompheniramine / pseudoephedrine is also known as: Allent, B-Vex PD, Bidhist-D, Brofed, Bromaline, Bromfed PD, Bromfed SR, Bromhist Pediatric, BroveX PD, BroveX PSB, BroveX PSE, Dimetapp Elixir, Endafed, Iofed PD, LoHist PSB, Lodrane, Lodrane 12D, Lodrane D, Lodrane LD, Nalfed PD, Respahist, Rynex PSE, Shellcap, Shellcap PD, Touro A& H
Read Also: What Can You Take To Get Pregnant
What Should I Tell My Health Care Provider Before I Take This Medicine
They need to know if you have any of the following conditions:
- bleeding problems
- stomach ulcer or other problems
- taken an MAOI like Carbex, Eldepryl, Marplan, Nardil, or Parnate in last 14 days
- thyroid disease
- an unusual or allergic reaction to ibuprofen, pseudoephedrine, other fever reducers or pain relievers, other medicines, foods, dyes, or preservatives
- pregnant or trying to get pregnant
What Should I Avoid While Taking Dimetapp Nighttime Cold & Congestion
Avoid driving or hazardous activity until you know how Dimetapp Nighttime Cold & Congestion will affect you. Your reactions could be impaired.
Ask a doctor or pharmacist before using any other medicine that may contain diphenhydramine. This includes medicines for sleep, cold/allergy symptoms, or anti-itch medicine used on the skin. Using too much diphenhydramine may lead to a fatal overdose.
Drinking alcohol with this medicine can cause side effects.
Don’t Miss: What I Need To Do To Get Pregnant
Pregnancy Of Brompheniramine In Details
Brompheniramine has been assigned to pregnancy category C by the FDA. Animal studies failed to reveal evidence of teratogenicity. There are no controlled data in human pregnancy. The Collaborative Perinatal Project monitored 65 first trimester exposures to Brompheniramine . Malformations were reported in 10 infants, a statistically significant association. In another 6509 live births, 172 mothers were exposed to Dimetapp , phenylephrine and phenylpropanolamine). Five infants were born with congenital abnormalities resulting in a somewhat higher frequency than normal. Brompheniramine is only recommended for use during pregnancy when benefit outweigh risk.
How To Use Children’s Dimetapp Decongestant Infant Drops:
Use Children’s Dimetapp Decongestant Infant drops as directed by your doctor. Check the label on the medicine for exact dosing instructions.
- Take Children’s Dimetapp Decongestant Infant drops with food, water, or milk to minimize stomach irritation.
- Use the dropper that comes with Children’s Dimetapp Decongestant Infant drops to measure your dose. Ask your pharmacist for help if you are unsure of how to measure your dose.
- If you miss a dose of Children’s Dimetapp Decongestant Infant drops and are taking it regularly, take it as soon as possible. If it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not take 2 doses at once.
Ask your health care provider any questions you may have about how to use Children’s Dimetapp Decongestant Infant drops.
You May Like: How Can I Get Pregnant With Twins Baby
Can I Take Over
If youre taking gastro-resistant prednisolone tablets, dont take antacids at the same time of day. Avoid taking antacids within two hours of taking this type of prednisolone tablet.
Dont take anti-inflammatory painkillers like aspirin, ibuprofen or naproxen while youre taking prednisolone, unless theyve been prescribed by your doctor. This type of painkiller may increase the risk of side effects on the gut, such as stomach ulceration and bleeding.
Remember that many cold and flu remedies and over-the-counter painkillers contain ibuprofen or aspirin and so should be avoided while youre taking prednisolone. Be sure to check the ingredients of other medicines before taking them with prednisolone, or ask your pharmacist for advice.
Its fine to take paracetamol with prednisolone. You can also take opioid-type painkillers such as codeine or co-codamol.
Check with your doctor or pharmacist before using steroid creams or steroid nasal sprays while youre using prednisolone.
Dont Miss: How To Give Flu Vaccine Injection